Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

June 17, 2013Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 17, 2013, 2:13 PM EDT for Emanuel County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 2:13 PM EDT (18:13 UTC)
Expired
Jun 17, 2013, 2:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Emanuel County, GA

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS82 KFFC 171813
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON JUN 17 2013

GAZ086-171845-
213 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL
COUNTY UNTIL 245 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEXSY...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
LEXSY...OAK PARK...NUNEZ...STILLMORE...GEORGE L SMITH STATE PARK...
TWIN CITY AND GARFIELD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3248 8217
      3243 8218 3239 8221 3235 8233 3251 8243
      3269 8209 3266 8208 3261 8200
TIME...MOT...LOC 1814Z 243DEG 15KT 3248 8228

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:29 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 17, 1:29 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EDT MON JUN 17 2013

.SHORT TERM /TODAY THROUGH TUESDAY/...
/ISSUED AT 513 AM EDT MON JUN 17 2013/
CLUSTER OF SHOWERS/THUNDERSTORMS PERSISTING OVER NORTH GA THIS
MORNING...ASSOCIATED WITH A SHORT WAVE PUSHING SOUTHEAST. INTENSITY
OF THE CONVECTION HAS DIMINISHED FROM A FEW HOURS AGO. OTHERWISE A
MAINLY ZONAL FLOW CONTINUES THROUGH THE SHORT TERM WITH SEVERAL MORE
SHORT WAVES TRACKING INTO THE TN VALLEY AREA AND PORTIONS OF GA.
AXIS OF DEEPEST MOISTURE REMAINS CONCENTRATED ACROSS MAINLY NORTH
GA. WILL CONTINUE THE TREND OF KEEPING LIKELY POPS OVER NORTH TODAY
AND TONIGHT WITH CHANCE POPS ELSEWHERE. LIKELY OVER MUCH OF THE CWA
ON TUESDAY AS THE SURFACE BOUNDARY GETS PUSHED INTO THE STATE.
EXPECT THERE WILL BE BREAKS IN THE SHOWERS AND THUNDERSTORMS...BUT
THESE ARE HARD TO TIME AND POPS WILL HAVE TO BE ADJUSTED ACROSS THE
CWA AS CONVECTION DEVELOPS. HAVE LOWERED MAX TEMPERATURES A FEW
DEGREES TODAY AND TUESDAY AS A RESULT OF EXPECTED CLOUDS AND RAIN.

41

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED AT 513 AM EDT MON JUN 17 2013/
GFS SOLUTION STARTING TO COME INTO BETTER AGREEMENT WITH ECMWF WITH
EXTENT OF ENHANCED MOISTURE FIELD AND MAIN INFLUENCING UPPER LEVEL
FEATURES. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE
WITH AN UPPER SHORTWAVE AND WEAK BOUNDARY PUSHING THROUGH THE AREA
AT THE START OF THE LONG TERM. AS FRONT SLOWLY SAGS SOUTHWARD...IT
WILL FOCUS THE GREATER CHANCE POPS FOR DEVELOPMENT ACROSS PORTIONS
OF CENTRAL GEORGIA THROUGH MIDWEEK. BY THURSDAY INTO THE WEEKEND...A
PARENT 1020-1024 MB SFC HIGH SLIDING EAST OF THE MID-ATLANTIC LOOKS
TO RESULT IN HYBRID CAD FOR THE FORECAST AREA. THIS SHOULD SERVE TO
LIMIT INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DIURNALLY DRIVEN CONVECTIVE DEVELOPMENT NEAR THE PERIPHERY. GUIDANCE
HAS DISCREPANCIES ON THE AMOUNT OF OVERRUNNING MOISTURE AND THERE
DOES NOT APPEAR TO BE MUCH ISENTROPIC LIFT FORECAST AT THE MOMENT.
THERE IS STILL DECENT UNCERTAINTY WITH THE AMOUNT OF PRECIP COVERAGE
DUE TO THE PRESENCE OF THE WEDGE SO FUTURE RUNS WILL NEED TO BE
MONITORED FOR ANY INCREASED SIGNALS. ALL CONSIDERED...HAVE SLIGHT TO
LOW END CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD AND TEMPS
LOOK TO BE NEAR TO SLIGHTLY ABOVE NORMAL.

BAKER

&&

AVIATION...
18Z UPDATE...
WIDESPREAD CONVECTION WILL CONTINUE THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS...THEN THERE SHOULD BE A LULL. THE NEXT SHORT
WAVE AND ASSOCIATED SURFACE TROUGH WILL APPROACH GA FROM THE WEST
LATE TONIGHT AND TUESDAY INCREASING THE CONVECTION AGAIN. WINDS WILL
REMAIN SOUTHWEST THROUGH THE FORECAST. VFR CIGS TODAY...EXCEPT
POSSIBLY DROPPING TO MVFR IN TSRA. CIGS WILL DROP TO MVFR OVER MOST
OF THE AREA AFTER 06Z...THEN LIFT TO VFR TOWARD 18Z TUE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          87  69  86  70 /  60  60  60  50
ATLANTA         86  70  84  70 /  60  60  60  50
BLAIRSVILLE     80  63  80  65 /  60  70  60  50
CARTERSVILLE    86  69  85  69 /  60  60  60  50
COLUMBUS        89  72  88  73 /  40  40  60  50
GAINESVILLE     85  68  85  68 /  60  60  60  50
MACON           89  71  88  72 /  40  40  60  50
ROME            86  69  86  69 /  60  70  60  40
PEACHTREE CITY  86  68  85  70 /  50  50  60  50
VIDALIA         88  72  90  74 /  40  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Jun 17, 6:02 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT MON JUN 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SHOWER AND THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE AREA
THROUGH TONIGHT WITH THE GREATEST CHANCE ACROSS NORTH GEORGIA.
SOME AREAS HAVE EXPERIENCED HEAVY RAINFALL OF SEVERAL INCHES FROM
PREVIOUS OVERNIGHT AND EARLY MORNING STORMS...THEREFORE ANY
CONTINUED DEVELOPMENT AND TRAINING OF STORMS WILL POSE A THREAT
FOR FLASH FLOODING OF LOW LYING AND URBAN AREAS. BESIDES HEAVY
RAINFALL...OTHER MAIN THREATS WITH ANY STORM DEVELOPMENT WILL
INCLUDE FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEK AS UPPER
LEVEL DISTURBANCES ENHANCE DEVELOPMENT IN A MOIST AND UNSTABLE
ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS NORTH GEORGIA
THROUGH TUESDAY. THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

A WEAK SURFACE BOUNDARY LOOKS TO STALL ACROSS PORTIONS OF CENTRAL
GEORGIA INTO MIDWEEK...HELPING TO AID THUNDERSTORM DEVELOPMENT.
BY THURSDAY INTO NEXT WEEKEND A WEAK HIGH PRESSURE SYSTEM LOOKS TO
BUILD INTO THE AREA FROM THE NORTHEAST...WHICH MAY SERVE TO LIMIT
INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND WEST PORTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 17, 1:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT MON JUN 17 2013

GAZ034-045-171830-
155 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN DEKALB AND
GWINNETT COUNTIES UNTIL 230 PM EDT...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUCKER...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB AND GWINNETT COUNTIES...INCLUDING
AREAS AROUND LA VISTA...EAST LAKE...BROOKHAVEN...PINE LAKE...
SCOTTDALE...AVONDALE ESTATES...DECATUR...CLARKSTON...DRUID HILLS...
DORAVILLE...CHAMBLEE...MECHANICSVILLE...TUCKER...STONE MOUNTAIN AND
NORCROSS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3385 8390 3380 8397 3373 8431 3384 8436
      3392 8435 3405 8398
TIME...MOT...LOC 1755Z 251DEG 14KT 3385 8424
Special weather statement, Jun 17, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON JUN 17 2013

GAZ086-171845-
213 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL
COUNTY UNTIL 245 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEXSY...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
LEXSY...OAK PARK...NUNEZ...STILLMORE...GEORGE L SMITH STATE PARK...
TWIN CITY AND GARFIELD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3248 8217
      3243 8218 3239 8221 3235 8233 3251 8243
      3269 8209 3266 8208 3261 8200
TIME...MOT...LOC 1814Z 243DEG 15KT 3248 8228

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:18 PM EDTSpecial Weather StatementFFCChattooga, Floyd27 min
Jun 16, 8:46 PM EDTSpecial Weather StatementFFCFloyd, Whitfield29 min
Jun 16, 9:12 PM EDTSpecial Weather StatementFFCFloyd, Gordon48 min
Jun 16, 9:33 PM EDTSpecial Weather StatementFFCFloyd, Polk27 min
Jun 16, 9:52 PM EDTSpecial Weather StatementFFCBartow, Pickens, Polk38 min
Jun 16, 10:26 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Gilmer, Haralson, Paulding and 2 more49 min
Jun 16, 11:09 PM EDTSpecial Weather StatementFFCDawson36 min
Jun 16, 11:12 PM EDTSpecial Weather StatementFFCCobb, Douglas, Forsyth, Fulton33 min
Jun 16, 11:40 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Douglas, Forsyth, Fulton, Gwinnett65 min
Jun 17, 1:12 AM EDTSpecial Weather StatementFFCCarroll, Heard33 min
Jun 17, 1:45 AM EDTSpecial Weather StatementFFCCoweta, Heard45 min
Jun 17, 2:30 AM EDTSpecial Weather StatementFFCCoweta, Fayette45 min
Jun 17, 3:45 AM EDTSpecial Weather StatementFFCCarroll45 min
Jun 17, 4:34 AM EDTSpecial Weather StatementFFCCarroll56 min
Jun 17, 1:55 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett35 min
Jun 17, 2:22 PM EDTSpecial Weather StatementFFCGwinnett38 min
Jun 17, 3:11 PM EDTSpecial Weather StatementFFCLamar, Pike34 min
Jun 17, 3:13 PM EDTSpecial Weather StatementFFCPaulding32 min
Jun 17, 3:52 PM EDTSpecial Weather StatementFFCJefferson23 min
Jun 17, 3:55 PM EDTSpecial Weather StatementFFCMonroe35 min
Jun 17, 3:58 PM EDTSpecial Weather StatementFFCGlascock32 min
Jun 17, 4:11 PM EDTSpecial Weather StatementFFCCobb34 min
Jun 17, 4:58 PM EDTSpecial Weather StatementFFCCherokee32 min
Jun 17, 5:00 PM EDTSpecial Weather StatementFFCMorgan30 min
Jun 17, 5:07 PM EDTSpecial Weather StatementFFCJefferson8 min
Jun 17, 5:23 PM EDTSpecial Weather StatementFFCClayton37 min
Jun 17, 5:48 PM EDTSpecial Weather StatementFFCClarke, Oconee27 min
Jun 17, 6:00 PM EDTSpecial Weather StatementFFCClayton30 min
Jun 17, 6:10 PM EDTFlash Flood WarningFFCCarroll, Clayton, Coweta, DeKalb, Fayette, Fulton6 hr
Jun 17, 6:13 PM EDTSpecial Weather StatementFFCHancock, Putnam32 min
Jun 17, 6:14 PM EDTSpecial Weather StatementFFCClarke, Oconee31 min
Jun 17, 6:22 PM EDTFlash Flood WarningFFCBarrow, Clarke, Oconee, Walton6 hr
Jun 17, 6:54 PM EDTSpecial Weather StatementFFCHeard36 min
Jun 17, 7:01 PM EDTSevere Thunderstorm WarningFFCHeard44 min
Jun 17, 7:07 PM EDTSevere Thunderstorm WarningFFCTroup38 min
Jun 17, 7:27 PM EDTSpecial Weather StatementFFCWilkes33 min
Jun 17, 7:40 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup50 min
Jun 17, 7:47 PM EDTSpecial Weather StatementFFCSumter28 min
Jun 17, 7:49 PM EDTSpecial Weather StatementFFCBibb, Jones26 min
Jun 17, 7:55 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Spalding50 min
Jun 17, 7:58 PM EDTSpecial Weather StatementFFCEmanuel32 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.